Some results on the comaximal ideal graph of a commutative ring

Document Type: Research Paper

Authors

1 University of Jiroft,Jiroft, Kerman, Iran

2 Payame Noor University, Tehran, Iran

Abstract

Let $R$ be a commutative ring with unity. The comaximal ideal graph of $R$, denoted by $\mathcal{C}(R)$, is a graph whose vertices are the proper ideals of $R$ which are not contained in the Jacobson radical of $R$, and two vertices $I_1$ and $I_2$ are adjacent if and only if $I_1 +I_2 = R$. In this paper, we classify all comaximal ideal graphs with finite independence number and present a formula to calculate this number. Also, the domination number of $\mathcal{C}(R)$ for a ring $R$ is determined. In the last section, we introduce all planar and toroidal comaximal ideal graphs. Moreover, the commutative rings with isomorphic comaximal ideal graphs are characterized. In particular we show that every finite comaximal ideal graph is isomorphic to some $\mathcal{C}(\mathbb{Z}_n)$.

Keywords

Main Subjects


[1] S. Akbari, M. Habibi, A. Majidinya and R. Manaviyat, A note on comaximal graph of non-commutative rings, Algebr. Represent. Theory, 16 no. 2 (2013) 303–307.
[2] S. Akbari, M. Habibi, A. Majidinya and R. Manaviyat, On the idempotent graph of a ring, J. Algebra Appl., 12 no. 6 (2013) pp. 14.
[3] S. Akbari, B. Miraftab and R. Nikandish, A Note on Co-Maximal Ideal Graph of Commutative Rings, Ars Combin., To appear.
[4] S. Akbari and R. Nikandish, Some results on the intersection graphs of ideals of matrix algebras, Linear and Multilinear Algebra, 62 no. 2 (2014) 195–206.
[5] D. Archdeacon, Topological graph theory: a survey, Congr. Numer., 115 (1996) 5–54.
[6] M. I. Jinnah and S. C. Mathew, When is the comaximal graph split?, Comm. Algebra, 40 no. 7 (2012) 2400–2404.
[7] H .R. Maimani, M. Salimi, A. Sattari and S. Yassemi, Comaximal graph of commutative rings, J. Algebra, 319 no. 4 (2008) 1801–1808.
[8] P. K. Sharma and S. M. Bhatwadekar, A note on graphical representation of rings, J. Algebra, 176 no. 1 (1995) 124–127.
[9] H. J. Wang, Graphs associated to co-maximal ideals of commutative rings, J. Algebra, 320 no. 7 (2008) 2917–2933.
[10] A. T. White, Graphs, Groups and Surfaces, North-Holland Mathematics Studies, North-Holland, Amsterdam, 1973.
[11] T. Wu and M. Ye, Co-maximal ideal graphs of commutative rings, J. Algebra Appl., 11 no. 6 (2012) pp. 14.
[12] T. Wu, M. Ye, Q. Liu and J. Guo, Graph properties of co-maximal ideal graphs of commutative rings, J. Algebra Appl., 14 no. 3 (2015) pp. 13.

[13] M. Ye, T. S. Wu, Q. Liu and H. Yu, Implements of Graph Blow-Up in Co-Maximal Ideal Graphs, Comm. Algebra, 42 no. 6 (2014) 2476–2483.